Alert archive / Nebraska / River Flood Warnings in 2017
River Flood Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at May 19, 2017, 9:07 PM CDT for Nuckolls County, Webster County, Nebraska. It took effect at May 20, 2017, 10:36 AM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 9:07 PM CDT (02:07 UTC)
- In effect from
- May 20, 2017, 10:36 AM CDT
- Expired
- May 21, 2017, 8:30 AM CDT
- In force
- 22 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Nuckolls County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 29 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Republican River at Guide Rock (GUIN1).
- Action stage
- 10.5 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06853020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
355
WGUS43 KGID 200207
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
907 PM CDT Fri May 19 2017
...The National Weather Service in Hastings has issued a flood
warning for the following rivers in Nebraska...Kansas...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
South Fork Solomon Near Osborne Affecting Osborne County
&&
NEC129-181-201707-
/O.NEW.KGID.FL.W.0003.170520T1536Z-170521T1330Z/
/GUIN1.1.ER.170520T1536Z.170521T0000Z.170521T0730Z.NO/
907 PM CDT Fri May 19 2017
The National Weather Service in Hastings has issued a
* Flood Warning for
The Republican River At Guide Rock.
* from Saturday morning to Sunday morning.....
* At 8:30 PM Friday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to rise above flood stage by late
tomorrow morning and crest near 11.3 feet by tomorrow evening. The
river will then fall below flood stage early Sunday morning.
* At 11.0 feet...Minor agricultural lowland flooding occurs.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$
KSC141-201707-
/O.NEW.KGID.FL.W.0004.170520T0925Z-170523T1040Z/
/OSBK1.1.ER.170520T0925Z.170521T1200Z.170522T1640Z.NO/
907 PM CDT Fri May 19 2017
The National Weather Service in Hastings has issued a
* Flood Warning for
The South Fork Solomon Near Osborne.
* from late tonight to late Monday night.....
* At 8:30 PM Friday the stage was 12.9 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to rise above flood stage
overnight and continue to rise to near 16.2 feet by Sunday
morning. The river is then forecast to fall below flood stage by
late Monday morning.
&&
LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893
$$
Rossi2 follow-up statements
607
WGUS83 KGID 201423
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
923 AM CDT Sat May 20 2017
...The flood warning continues for the following rivers in
Nebraska...Kansas...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
South Fork Solomon Near Osborne Affecting Osborne County
&&
NEC129-181-210523-
/O.EXT.KGID.FL.W.0003.170520T1800Z-170521T0600Z/
/GUIN1.1.ER.170520T1800Z.170520T1800Z.170521T0000Z.NO/
923 AM CDT Sat May 20 2017
The Flood Warning continues for
The Republican River At Guide Rock.
* At 8:30 AM Saturday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to near flood stage this
afternoon.
* At 11.0 feet...Minor agricultural lowland flooding occurs.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$
KSC141-210523-
/O.EXT.KGID.FL.W.0004.000000T0000Z-170523T0036Z/
/OSBK1.1.ER.170520T0445Z.170521T0600Z.170522T0636Z.NO/
923 AM CDT Sat May 20 2017
The Flood Warning continues for
The South Fork Solomon Near Osborne.
* At 8:30 AM Saturday the stage was 15.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.0 feet
after midnight tomorrow. The river will fall below flood stage
early Monday morning.
* At 14.0 feet...The north bank overflows. At 15 feet, the south bank
overflows and the city golf course begins to flood.
&&
LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893
$$033
WGUS83 KGID 202208
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
508 PM CDT Sat May 20 2017
...The flood warning is cancelled for the following rivers in
Nebraska...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
&&
...The flood warning continues for the following rivers in Kansas...
South Fork Solomon Near Osborne Affecting Osborne County
&&
KSC141-211308-
/O.CON.KGID.FL.W.0004.000000T0000Z-170523T0036Z/
/OSBK1.1.ER.170520T0445Z.170521T0600Z.170522T0636Z.NO/
508 PM CDT Sat May 20 2017
The Flood Warning continues for
The South Fork Solomon Near Osborne.
* At 4:30 PM Saturday the stage was 14.9 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.0 feet by
midnight Sunday night. The river is then expected to fall back
below flood stage early Monday morning.
* At 14.0 feet...The north bank overflows. At 15 feet, the south bank
overflows and the city golf course begins to flood.
&&
LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893
$$
NEC129-181-202238-
/O.CAN.KGID.FL.W.0003.000000T0000Z-170521T0600Z/
/GUIN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
508 PM CDT Sat May 20 2017
The Flood Warning is cancelled for
The Republican River At Guide Rock.
* At 4:30 PM Saturday the stage was 10.5 feet.
* Flood stage is 11.0 feet.
* Forecast...The river crested below flood stage at 10.7 feet
earlier this afternoon. The river is expected to fall to 9.1 feet
by early Monday morning.
* At 11.0 feet...Minor agricultural lowland flooding occurs.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$
RossiWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at May 19, 6:56 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 19, 6:56 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Hastings NE 656 PM CDT Fri May 19 2017 .SHORT TERM...(This evening through Saturday) Issued at 344 PM CDT Fri May 19 2017 Aloft: An upr low is over CO anchored by one final potent vort max over the SE corner of the state. This low and vort max will slowly lift into Neb by dawn and cross the state tomorrow. It should be located near FSD by 00Z/Sun. Surface: Low pres was lifting NE from OK into KS and it will cont NE. Should be over SE Neb by 12Z/Sat while weakening tonight... on its way into IA tomorrow. Rest of this afternoon: Periods of rain. There could be a few rumbles of thunder S-SE of Hastings. Tonight: an extensive shield of rain should evolve as a large comma cloud/def zone evolves. Another widespread .50 to 1" of rain is expected. Most of the rain will fall prior to midnight. There is an outside change some wet snowflakes could mix over Wrn Dawson County toward dawn. Believe this will probably end up a cold rain...but there is a R/S mix in the fcst late tonight. Sat: Plenty of clds with the upr trof remaining overhead...but the clouds should begin breaking up in the afternoon...espcly W and S of the Tri-Cities. There will still be some patchy light rain or drzl...espcly N and W of the Tri-Cities but it will gradually end from S-N. Another day of unseasonably chilly temps. The Tri-Cities will average around 49F. Brisk NW winds will make it feel like upr 30s-low 40s over S-cntrl Neb. .LONG TERM...(Saturday night through Friday) Issued at 344 PM CDT Fri May 19 2017 ...Conditions will be Favorable for Frost 1AM-8AM Sunday... Aloft: The longwave trof will remain over the Cntrl USA even as the low departs into Canada...but it will gradually inch to the E by Tue. There still remains substantial spread Wed-Fri with the 12Z/EC looking like an outlier Thu. The model consensus suggests N-NW flow Wed-Thu with a deamplifying Wrn ridge arriving here Fri. Surface: Chilly high pres will settle over the rgn Sat night into Sun AM. This high will depart to the E Sun. Even though the low currently affecting the rgn will be in Canada...it will still impact the rgn as another cold front plunges S thru the CWA Mon on its backside. Another chilly high will drop in Tue and as this high conts S...return/downslope flow off the Rockies will result in a warming trend. Precip: Svrl episodes of light rain or sct shwrs will occur Sun night thru Tue. Mon afternoon-eve there will be enough instability for thunder. Would not be surprised to see G45-50 mph with these storms as fcst soundings have an inverted-V look...and very low frzg lvls near cloud base suggests pea size hail will be a good possibility. Temps: Returning to near normal Sun-Wed...except a one day interruption of much cooler than normal (though not as bad as today or Sat). Above normal warmth should return for Thu-Fri. Frost: A chilly air mass is in place. And with clearing skies and light winds Sat night into Sun morning...conds will be favorable for frost...especially N and W of the Tri-Cities. Low temps were lowered a little bit below the fcst starting-up using bias corrected guidance...which has been verifying best for day 2 low temps the last 2 weeks. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Saturday) Issued at 650 PM CDT Fri May 19 2017 Generally poor conditions are expected at both terminals for much of the period. Expect MVFR or lower CIGS to prevail overnight with SHRAs around the area. As the responsible system gradually shifts northeast through the day tomorrow...CIGS will slowly improve with a few breaks in the stratus possible at KEAR by tomorrow afternoon. Otherwise...expect occasionally gusty northerly winds to continue through the period with a gradual decrease in winds tomorrow afternoon as the pressure gradient relaxes in response to the surface low lifting northward into the Great Lakes region. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Kelley LONG TERM...Kelley AVIATION...Rossi
Hazardous weather outlook, May 19, 6:52 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 652 PM CDT Fri May 19 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 210000- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 652 PM CDT Fri May 19 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. A few non severe thunderstorms will remain possible through the mid-evening hours across portions of the local area. The best chance for an isolated thunderstorm lies along and southeast of a line extending from Fairmont Nebraska to Osborne Kansas. In addition, some minor flooding is in progress along Clear Creek in northern Polk County. This flooding is expected to continue through tonight. Please refer to the Flood Warning message for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Temperatures will fall into the lower and middle 30s late Saturday night into Sunday morning over much of south central Nebraska...primarily west of Highway 281. Conditions will be favorable for frost. Scattered thunderstorms will be possible Monday afternoon and evening. No severe storms will occur...but some storms could produce gusty winds to around 45 mph and pea size hail. Minor flooding is expected to slowly improve through the weekend along Clear Creek in northern Polk County. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:50 PM CDT | Special Weather Statement | GID | Thayer | 40 min |
| May 19, 11:24 PM CDT | Special Weather Statement | GID | Fillmore, Thayer | 51 min |
| May 20, 3:00 AM CDT | Frost Advisory | GID | Adams, Buffalo, Dawson, Franklin, Furnas, Gosper and 8 more | 29 hr |
| May 20, 1:39 PM CDT | Areal Flood Warning | GID | Thayer | 24 hr |
Nearby
River Flood Warnings in Nebraska, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.